Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

123 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes pain and tingling sensation in the legs?

Answered by
Dr.
Dr. Vasudha Jayant Athavale

General & Family Physician

Practicing since :1970

Answered : 6670 Questions

default
Posted on Thu, 10 May 2018 in Bones, Muscles and Joints
Question: I am a female, 60 years old, who had always before this year been active. I am in pain daily. The pain ranges from moderate to severe at times. The pain is a deep pain in my upper legs, joints, and arms. I also have pain that restricts my back movement on the right side. I have tingling in my legs, mostly the thigh areas. I am very fatigued and at this point, depression is setting in. I have dealt with this since November of last year. I keep telling myself it will get better. Sometimes, the discomfort/pain is so bad that I hobbled around like a very old person. (totally not me) I soak in tubes of hot water to reduce the pain. I am concerned about always taking ibuprofen or acetaminophen for pain...daily. In my family we have a history of diabetes, pancreatic cancer, rheumatoid arthritis, and fibromyalgia.
doctor
Answered by Dr. Vasudha Jayant Athavale 2 hours later
Brief Answer:
You need a through health check up,altered lifestyle,treatment as per need

Detailed Answer:
Hi xxxxxxxxxxl57,
Thanks for using Health care magic for your health concern. I have read your query & understood your concern.
All of your problems seem to be due to aging process( specially after menopause when bones become weak due to decalcification following hormonal changes ) to cause bone weakness ( osteoporosis ) & also some nutritional deficiencies like calcium, vitamin D or B12 deficiency.... more so with hereditary predisposition for osteoarthritis / diabetes & also fibromyalgia.
The pain all over body could be due to osteoporosis,specific restriction on movements of right sided back- can be some aging changes in spine/ disc, to cause pain as well as tingling in thighs.The pain in joints of extremities start as a bad effect of osteoporosis & can lead to joint affection followed by fibromyalgia..as an effect of family history.
* I feel all the symptoms are basically due to nutritional deficiency/ weakness of bones & muscles over the age & it is possible to combat all he problems with-
- Through medical check up to exclude / confirm- diabetes, calcium/ vitamin D deficiency, vitamin B12 deficiency, joint involvements, spinal or disc problems followed by treatment as per need advised by specific expert ( Physician, spinal surgeon, orthopedic surgeon )
- Get needful investigations done for possible issues & start with specific medication/ supplementation of deficient nutrients.
- Adopt a healthy lifestyle to get relief & prevent further complications .
- Have a balanced healthy diet( carbohydrates, proteins, fats, vitamins, minerals)specially for Calcium,( milk, milk products/ vegetables & salads, fruits)sprouts, eggs, non vegetarian food,dry fruits, Exposure to sunlight .
- Daily exercise like walking ,swimming - for 45 minutes.
- Stretching & yoga exercises under guidance of physiotherapist to prevent
disc & nerve pinching pain or arthritis & fibromyalgia.
* Thus with self care , healthy life style & needful medication with expert advise you can manage & get rid of the troublesome problems very well .
I hope that answers your query. Any follow up query you have please don't hesitate to ask.
Thanks.
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication

Recent questions on  Ibuprofen

doctor1 MD

Hello I had my cesarean done on 29th of May 2014 was admitted in hospital for about 9days as my baby was receiving antibiotics,after 9days of discharged after 5days I suddenly got severe gastric pain with vomiting then went to emergency where they admitted me and my all the blood tests were done every blood test result was normal except lft all lft was normal except alt which was 560,after my delivery they gave coamixiclav for 15 days,paracetamol every 4hrly ibuprofen every 8hrly when they saw alt 560 then they gave me NAC after that my alt level was declined to 176 and now they put me on weekly blood tests I wanted to know about what is the reason behind is my liver is working normal?should I have to care anything in diet?and one more thing my ultrasound of liver was all normal kindly reply thanks.

doctor1 MD

My son had a flu vaccination on Jan. 20th and has had multiple symptoms since then. He has had eye twitching, shortness of breath, tightness in the chest, headaches, dizziness (disoriented feeling), ringing in the ears (only once), blurry vision, and muscle soreness. This is just over 4 weeks from the time of the vaccination and after a round of z-Pack, and zyrtec, and aleave, or Tylenol for the muscle soreness and headaches, he is improving, however, he still begins feeling sort of bad around 9:30pm and the disorientation comes back. Also, the eye twitching still comes and goes. We feel he is having side effects from the flu vaccination and were also wondering if Guillain Barre Syndrome might be a factor here. If so, we don t think it is a severe case. Wondering how long his symptoms might continue and is there anything we should be doing that might help other than the ibuprofen or aleave for muscle soreness?

doctor1 MD

I have had throat irritation for over a year. I started with family doctor and after many blood tests that came back negative, he referred me to ENT. ENT ran blood tests and checked out throat, but all negative. Had ct scan of throat and came back with severe stenosis. Prescribed ibuprofen but nothing helped throat issue. ENT was after around 6 to 8 months after issue started. ENT then referred me to neurologist. At first just to check throat issue, but he had no recommendation. Then I started having fasisculations and I started to be concerned that this could be als. I went back to neurologist and he tested my reflexes and strength and both were fine. He said I could rule out als by taking an emg so I decided to do that because of my paranoia. He said I have an abnormality in one calf, but the rest of the test was ok. I am loosing sleep over als possibility and I don t feel I am getting good answer from neurologist. Both of my legs and feet have fasisculations, occasionally get in other areas, arms, buttocks, etc. I don t seem to have any weakness. Any advice

doctor1 MD

I am a 42 year old healthy female that eats right, excercises regularly and doesn t smoke. In 2008 I had a manometry at the Cleveland Clinic after suffering significant chest pain once every couple months after the birth of my second child. I was diagnosed with Nutracker Esophagus. Everything I read states it does not progress, however, I am living proof that I have had episodes occuring much more regularly over the past couple months. They have been occuring as close as 2-4 x a week and lasting up to 3 days in total. There is no rhyme or reason as to what I do, eat or the amount of stress I am under when the episodes occur. I had another EGD at the Clinic 4 days ago and nothing has really changed in the appearance of my esophagus. I do not have trouble swallowing or have any food flowing back up, just severe pain which ends up extending through my arms, neck and turns into a headache during each episode. I am in such severe pain with these episodes that I m wandering what can help me and what is causing this. The doctors said that Ibuprofen will not work, but again, it has worked occassionally with the pain. I am seeing a specialist, same doctor who did my manometry, on this Tuesday who may put me on muscle relaxers or something...but what if that doesn t help? And...how do I know for sure there isn t something else going on here?

doctor1 MD

I am 14 weeks pregnant with twins. For the past 3 days am having severe shooting pain in my arms and shoulders. It started with left hand now moved to right hand. Even my right knee, ankle and thighs have started to pain. I have applied pain...

doctor1 MD

I'm 27 year old female from past few days I have got joint pains . especially while climbing up and down the stairs along with the cracking sound. went to orthopedician they suggested couple of tests related to auto immune arthiritis, results are...

doctor1 MD

My left testicle has been giving me slight pain and discomfort for around a week now. Especially when I lay on my side to go to sleep, it floats substantially in front of my right testicle. When I m standing it is more elevated than my right, and...